It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-07-2006, 06:26 AM   #1
Junior Member
(female)
 
Join Date: Jun 2006
Posts: 22
LittleBlueGirl HB User
Sprintec - bleeding with intercourse? Scared, please help

Hi All! I am writing because I am concerned. I switched from Desogen to Sprintec about a week ago. With Desogen, I had terrible moodiness so I was changed over by my MD mid cycle. Everything appeared to be going well up until yesterday.

Last night after intercourse with my partner I realized I had some light vaginal bleeding. Not bright red or abundant.. just a little bit of pink streaked discharge. I didnt think anything of it really, but this morning I noticed I still have some light bleeding.

I never had this happen prior to my switching and its making me a little scared. Could this be due to the pill? Is this considered breathrough bleeding?

Also, Is there anything I can do to prevent this in the future?

Thank you,

LittleBlueGirl

 
Old 07-07-2006, 06:47 AM   #2
Senior Member
(female)
 
Join Date: Jan 2006
Location: Massachusetts
Posts: 135
ace8484 HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

Bleeding after sex is not normal, and even though it could just be "breakthrough" because you switched. It is a very very good idea to call your doctor and let them know. When was your last pap? If it wasnt recently you should get another. Bleeding after sex is usually one of the first signs of cervical dysplasia which is caused by HPV. A pap smear screens for this. Other than this, cervical dysplasia/HPV has no symptoms.

 
Sponsors Lightbulb
   
Old 07-07-2006, 06:52 AM   #3
Junior Member
(female)
 
Join Date: Jun 2006
Posts: 22
LittleBlueGirl HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

Hi Ace! I had my last PAP in January 2006 and this was normal, completely normal.

I was never told I had HPV by my gyno. Would she have told me with a routine PAP? I have gone faithfully every year since 18 (I am now 32) I also have never had any other STD's. We have only been with each other.

Im really so frightened about this whole thing, thank you for answering me.

 
Old 07-07-2006, 07:42 AM   #4
Inactive
(female)
 
Join Date: Jul 2006
Posts: 679
Bracelet HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

I think the bleeding is due to your pill. I know that for me, personally, I never had any breakthrough bleeding or spotting episodes of any kind until I started birth control pills. Once I started taking them, and over the last 14 years of being on them, I've found that I have sporadic episodes of breakthrough bleeding and/or spotting. Sometimes after sex, and sometimes just in general.

Before I went on the pill, I never had these problems. And you wouldn't have these problems if you weren't on the pill.

I really believe that your problem is due to the pill. I don't think it's serious. And although I admit I'm not a doctor and my opinion is just my opinion, but you and I are the same age and I believe that if your pap smear is normal and the gyne didn't indicate anything unusual at your last pelvic exam, then it's because of the pill that you are having this bleeding problem.

However, if you are truly concerned, then you should visit your gyne and talk about it.

Just know that for all pills, regardless of brand, breakthrough bleeding and spotting are one of the most commonly reported side effects. So it's highly likely that you're experiencing a standard side effect that comes with taking the pill.

 
Old 07-07-2006, 09:23 AM   #5
Senior Member
(female)
 
Join Date: Jan 2006
Location: Massachusetts
Posts: 135
ace8484 HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

HPV cannot be detected from a normal pap. If a pap comes back abnormal, it is most likely caused by HPV and they will send it back usually for an HPV test. There is a special HPV test that can be done in addition to a pap, ask for one at your next Pap most insurances cover it for women over 30.

Up to 90% of women will contract HPV at some point in their lives via sex or intimate skin-to-skin contact. It causes no symptoms in men.

I would say give your doctor a call anyways, they will tell you what you should do. They might want you to come in for another one just to be sure that its only breakthrough bleeding.

I wouldn't stress about it though, once yearly screening is usually enough for most people unless they have previously had ASCUS/abnormal paps.

If the hormone dose was lower in the new pill than the old pill...It could be like withdrawal bleeding, I don't really know though, usually people don't switch oral contraceptives in the middle of the pack.

 
Old 07-07-2006, 01:44 PM   #6
Senior Member
(female)
 
Join Date: Jun 2006
Posts: 151
SweetPea83 HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

Hi LittleBlueGirl -

I totally understand your concern. I've had the same problem! Mine has happened more than once, but all of the times have been when I've been on certain birth control pills and usually if I have sex the week before my period. Was it close to your period when this happened? I switched myself back to Trinessa this month (a higher dose pill), had sex last weekend and the bleeding did not occur. I have a strong feeling both of our problems are just related to the pill.

 
Old 07-07-2006, 03:02 PM   #7
Junior Member
(female)
 
Join Date: Jun 2006
Posts: 22
LittleBlueGirl HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

Hello everyone - Well, I just woke up ( I work third shift so I had to sleep during the day) and I seem to have a 'mini period'. My scheduled period on the Desogen was not until the 14th or so, and on this new pill isnt until the end of the month. This is so bizzare.

My dose on the desogen says desogestrel and ethinyl estradiol .15mg/.03mg, respectively and on the Sprintec it says norgestimate and ethinyl estradiol, .25mg and .035 mg respectively.

I tried calling my gyn this morning and forgot they have off fridays and the lady at the answering service said this isnt an emergency... so i am going to call monday again monday just to be on the safe side.

Thank you all for your thoughtful replies. Believe it or not, this is the first time on BCP for me my entire life, and i never knew what 'breakthrough bleeding' was and never had this happen to me.

My partner and I used condoms before this point.

I also have some pretty awful nausea on the sprintec, as well. But i suppose its better than being an emotional wreck all of the time.

I appreciate every one of you,

LittleBlueGirl

 
Old 07-29-2008, 07:34 AM   #8
Senior Member
(female)
 
Join Date: Dec 2006
Location: cl
Posts: 169
nyuszisue HB User
Re: Sprintec - bleeding with intercourse? Scared, please help

it's probably a breaktrough bleeding. i'm taking trisprintec this month bc the pharmacy didn't have trinessa ( that's the other generic for ortho ) and i'm having a brown spotting after i had intercourse 2 nights ago

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tri-Sprintec....In need of HELP!!!! dreamlady8 Birth Control 6 02-26-2010 07:23 AM
Late period on tri-sprintec triwhat Birth Control 1 02-26-2009 05:20 AM
OK please help me really plz i need advice...TRI-SPRINTEC Izzy111 Birth Control 2 08-24-2007 03:30 AM
tri-sprintec EGP516 Open to All Other Health Topics 0 04-11-2007 07:35 AM
side effect of tri-sprintec or possible infection? Sara20 Birth Control 1 08-07-2006 03:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), tUrRrRa (2), sue19 (2), frankieswife (2)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!